Milestone Question and Answers 2023
Two hours after taking the first dose of penicillin, a client arrives at the emergency department complaining of feeling ill, exhibiting hives, having difficulty breathing, and experiencing hypotension. The nurse will develop an immediate plan of care based on which finding? A.Severe acute anaphylactic response Besides reaction that should resolve Idiosyncratic reaction Cumulative drug response A - Correct Answer Rationale: Anaphylaxis related to penicillin can cause a life-threatening allergic response characterized by bronchospasm, laryngeal edema, and a precipitous drop in blood pressure. This client's ingestion of penicillin and presenting clinical picture indicate the client is having an acute reaction with respiratory difficulty. Options B, C, and D are other physiologic responses to medications, but immediate action is required for a potential loss of airway, breathing, and circulation. Which response best supports the observations that the nurse identifies in a client who is experiencing a placebo effect? A.Beneficial response or cure for disease Behavioral or psychotropic responses Malingering or drug-seeking behaviors Psychological response to inert medication D - Correct Answer Rationale: The placebo effect is a response in the client that is caused by the psychological impact of taking an inert drug that has no biochemical properties. A placebo effect can be therapeutic, negative, or ineffective but provides no cure or benefit to the client's progress. The placebo effect may evoke behavioral changes but does not affect neurochemical psychotropic changes. Malingering and drug seeking are behaviors that a client exhibits to obtain treatment for nonexistent disorders or obtain prescription medications. A mother brings her 18-month-old child to the community health center because the child has had "bad diarrhea" for the last 3 days. She states, "I bought some of this liquid at the pharmacy and gave my child a half-ounce." The nurse sees that the bottle contains lope amide. What is the next nursing action? Atoll the mother never to give this drug to her toddler. Bask if any other siblings have experienced diarrhea. Cake the child's oral and tympanic temperatures. D.Sc. the mother when the child last voided. D - Correct Answer Rationale: Determining when the child last voided is most important because urine output is decreased with dehydration and an 18-month-old with a 3-day history of diarrhea could be severely dehydrated. Although the manufacturer states that lope amide should not be given to a child younger than 2 years except under the direction of a health care provider, option A is not the best answer for this question. In
Document information
- Uploaded on
- February 13, 2024
- Number of pages
- 7
- Written in
- 2023/2024
- Type
- Exam (elaborations)
- Contains
- Questions & answers